Scheduled System Maintenance:
On Monday, April 27th, IEEE Xplore will undergo scheduled maintenance from 1:00 PM - 3:00 PM ET (17:00 - 19:00 UTC). No interruption in service is anticipated.
By Topic

Sufficient conditions for uniqueness of a locally optimal quantizer for a class of convex error weighting functions

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)

Sufficient conditions are presented for uniqueness of a locally optimal quantizer being a stationary point of the quantization distortion measure E[f(x,\eta)] , the expected value of an error weighting function f(x,\eta) , where x is a random variable to be quantized, where the probability density function p(x) describing x is continuous and positive on some finite or infinite interval and zero outside it, and where \eta is the quantization error. The function f(x,\eta) is assumed convex and symmetric in \eta and zero only for \eta = 0 . It is shown that in the cases of f(x,\eta)=\eta^{2} and f(x,\eta)=|\eta| , the simple condition of concavity of In p(x) is sufficient for uniqueness of a locally optimal quantizer.

Published in:

Information Theory, IEEE Transactions on  (Volume:28 ,  Issue: 2 )